Arkansas, 2006

Damaging Wind in Arkansas, April 29, 2006

April 29, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 29, 2:24 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 29, 2:24 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT SAT APR 29 2006

.DISCUSSION...
COMPLEX CONVECTIVE PATTERN HAS EVOLVED THROUGHOUT THE DAY. INITIAL
AREA OF STRONG TSTMS MOVING VERY SLOWLY ACROSS NORTHCENTRAL LA.
THUS FAR...ALL SVR WX HAS REMAINED SOUTH OF CWA. TSTMS HAVE
REMAINED ELEVATED...AS TEMPS HAVE STRUGGLED TO REACH 70 DEGREES IN
THE THICKEST AREAS OF CLOUDS AND RAIN. EXTREME LOW LEVEL WIND SHEARS...BOTH
SPEED AND DIRECTIONAL...WOULD RESULT IN EXTREME ROTATING
POTENTIAL...IF STORMS BECAME SURFACE BASED. FURTHER WEST...WARMING
INTO UPPER 70S...BUT DRY SLOT TRYING TO WORK INTO AREA...AND WINDS
SHIFTING TO THE WEST. KEEP IN LOW EVENING POPS...BUT MINIMAL SVR
THREAT. TWO CONVECTIVE LINES DEVELOPING SOUTHWARD OVER SW AR...AND EXTREME
SE OK...HAVE YET TO BE IMPRESSIVE BUT NEED TO BE MONITORED. KEEP
IN LOW POPS EAST AFTER MIDNIGHT...WITH CLOUDS CLEARING AREAWIDE BY MIDDAY
SUNDAY. NOT MUCH TIME TO MAKE CHANGES AFTER THAT...NW FLOW SETTING
UP AND LOW POPS THROUGH WEEK FOR NOW. CHANCE POPS INDICATED MONDAY
NIGHT THROUGH TUESDAY...AND POSSIBLY AGAIN LATER IN THE WEEK.

PUT IN PATCHY FOG MUCH OF AREA TONIGHT...BUT MAY BE MARGINAL TO
MENTION IN FORECAST. HOWEVER...GROUND IS WET...BUT APPEARS TO BE
AT LEAST A WINDOW OF OPPORTUNITY FOR CLEAR SKIES AND LIGHT WINDS
LATE TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  83  57  84 /  30  10  10  10
MLU  62  81  58  85 /  50  20  10  10
DEQ  54  80  52  80 /  40  10  10  20
TXK  56  81  58  82 /  30  10  10  20
ELD  57  81  54  84 /  40  20  10  20
TYR  55  83  60  86 /  20  10  10  10
GGG  56  83  57  86 /  30  10  10  10
LFK  59  85  57  88 /  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

07/07
Hazardous weather outlook, Apr 29, 11:10 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT SAT APR 29 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1210 PM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN AREA OF STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL GRADUALLY
SHIFT EASTWARD ACROSS LOUISIANA THIS AFTERNOON...AS A POTENT UPPER
LEVEL LOW ACROSS WEST TEXAS SHIFTS NORTHEAST INTO THE CENTRAL PLAINS.
DAMAGING WINDS WILL BE THE PRIMARY THREAT...MAINLY WELL SOUTH OF
INTERSTATE 20 WITH THESE STORMS. LOCALLY HEAVY RAINFALL
AMOUNTS...BETWEEN ONE TO TWO ADDITIONAL INCHES...COULD
OCCUR THROUGH THE EARLY EVENING...RESULTING IN PONDING ON AREA
ROADWAYS...AND POSSIBLY MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS.

A SECOND LINE OF THUNDERSTORMS...FORMING OVER CENTRAL
OKLAHOMA...COULD POSSIBLY DEVELOP SOUTHWARD ALONG A SQUALL LINE...AND
EXTEND INTO MAINLY THE SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND
EXTREME NORTHEAST TEXAS PORTIONS OF THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS.  IF THIS LINE OF THUNDERSTORMS
DOES FORM...THEY COULD BE SEVERE...WITH LARGE HAIL...AND EVEN
ISOLATED TORNADOES...BEING POSSIBLE SEVERE WEATHER THREATS...IN
ADDITION TO DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE MONDAY NIGHT AND
TUESDAY...WITH A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE
AREA.  SOME OF THESE THUNDERSTORMS COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED ACROSS SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS LATE THIS AFTERNOON
INTO AT LEAST THE EARLY EVENING. ACTIVATION IS ALSO A POSSIBILITY
WITH ONGOING THUNDERSTORMS THIS AFTERNOON...ACROSS PORTIONS OF
NORTHERN LOUISIANA...MAINLY SOUTH OF INTERSTATE 20.

VII

The radar

The Shreveport radar (KSHV), 136 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nevada

When
April 29, 4:30 PM CST
Where
Nevada County, 5 mi N of Bodcaw
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
33.617, -93.417

Large trees were downed near the Sutton community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496525.